[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.175.236. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 28, 1934

AGRANULOCYTIC ANGINA FOLLOWING INGESTION OF DINITROPHENOL

Author Affiliations

ANN ARBOR, MICH.
From St. Joseph's Mercy Hospital.

JAMA. 1934;103(4):249-251. doi:10.1001/jama.1934.02750300023009
Abstract

During recent months the medical literature has been characterized by numerous reports of cases illustrating unfavorable reactions and deaths following the use of dinitrophenol, the barbiturates and amidopyrine. In the instances of these reactions following therapy with the barbiturates and amidopyrine, several observers have cited a resulting neutropenia or agranulocytic angina. There is reference made, however, to only one case of agranulocytic angina following the ingestion of dinitrophenol.1 The report includes a case in which agranulocytosis developed after the ingestion of dinitrophenol over a period of two weeks, the patient recovering following treatment. Since no mention was made in this case regarding the amount of the drug taken during the two weeks or of the blood picture, and since in no other report of dinitrophenol poisoning has there been reference made to an ensuing neutropenia (those reports including a blood picture showed essentially normal white blood counts, while the

First Page Preview View Large
First page PDF preview
First page PDF preview
×